Support Mathematics

Todor Todorov

Professor

Mathematics Department
California Polytechnic State University
San Luis Obispo, CA 93407
Image of man in front of gray background.

CV

Educational Preparation

Ph.D. in Mathematical Physics from University of Sofia - Bulgarian Academy of Sciences, 1982.
Ph.D. Thesis: Asymptotic Functions, Nonstandard Analysis and Multiplication of Schwartz Distributions: Generalized Eigen-States in Quantum Mechanics
Supervisor: Academician Professor Christo Christov.

Employment
1982-1986
Research Fellow at the Bulgarian Academy of Sciences, Department of Mathematical Physics and Elementary Particles of the Bulgarian Academy of Sciences, Sofia, Bulgaria.
1986-1987
Visiting Research Fellow at the International Center for Theoretical Physics, Trieste, Italy.
1987-88
Visiting Research Fellow at the Functional Analysis Department of International School for Advanced Studies, Trieste, (SISSA), Italy.
1989-90
Visiting Associate Professor at the Mathematics Department of University of California, Santa Barbara.
1990-2002
Lecturer at the Mathematics Department of California Polytechnic State University, San Luis Obispo.
Since September 2003
A tenure-track position of Assistant Professor in the Mathematics Department of California Polytechnic State University, San Luis Obispo.
Since September 2009
A tenure Associate Professor in the Mathematics Department of California Polytechnic State University, San Luis Obispo.
Since September 2014
A Full Professor of Mathematics in the Mathematics Department of California Polytechnic State University, San Luis Obispo.

Published Work

 

  • Chr. Ya. Christov, T. D. Todorov, Asymptotic Numbers: Algebraic Operations with Them, In: Serdica, Bulgaricae Mathematicae Publicationes, Vol.2, 1974, p.87--102.
  • Todor D.Todorov, Asymptotic Numbers: I. Algebraic Properties, In: Bulgarian Journal of Physics, 7 (1981), 5, p.450--468.
  • Todor D.Todorov, Asymptotic Numbers: II. Order Relation and Interval Topology, In: Bulgarian Journal of Physics, 7 (1981), 6, p.547--562
  • T.D. Todorov, Asymptotic Functions and the Problem of Multiplication of Schwartz Distributions, In: Bulgarian Journal of Physics, Vol. 8 (1982), 2, p.109--120.
  • T. D. Todorov, Extended Asymptotic Functions - Some Examples, In: Bulgarian Journal of Physics, 8 (1981), 3, p.216-225
  • T. D. Todorov, Quasi-Extended Asymptotic Functions, In: Bulgarian Journal of Physics, 8 (1981), 4, p.313--328
  • T. D.Todorov, Asymptotic Functions as Kernels of Schwartz Distributions, In: Bulgarian Journal of Physics, Vol. 12 (1981), 5, p.451--464
  • T. D.Todorov, The Products $\delta^2(x),\, \delta(x)\, x^{-n},\ H(x)\, x^{-n}$ in the Class of the Asymptotic Functions, In: Bulgarian Journal of Physics, Vol.12 (1981), 5, p.465--480
  • T.D.Todorov, Application of Non-Standard Hilbert Space to Quantum Mechanics, In: Proceedings of the International Conference on Complex Analysis and Applications, Varna, May 5-11, 1985, Bulgarian Academy of Sciences Publ., 1986, p.689--704
  • T. D.Todorov, Sequential Approach to Colombeau's Theory of Generalized Functions, In: Internal Publication of International Centre for Theoretical Physics, International Atomic Energy Agency, UNESCO, IC/87/126 (1987), Trieste, Italia.
  • B. Fisher and T. D. Todorov, Operations with Distribution Vectors, In: Demonstratio Mathematica, Vol. XX, No 3-4, 1987, p.401--412.
  • T.D. Todorov, Colombeau's Generalized Functions and Non-Standard Analysis, In: B. Stankovic, E. Pap, S. Pilipovic, V.S. Vladimirov (editors), Generalized Functions, Convergence Structures and their Applications, Plenum Press, New York (1988), p.327--339.
  • S. Salbany, T. Todorov, Alexander's Subbase Lemma, In: Proceedings of the American Mathematical Society, Vol. 105, Number 1, Jan. 1989
  • Todor Todorov, A Nonstandard Delta Function, In: Proceedings of the American Mathematical Society, Vol. 110, Number 4, 1990, p.1143--1144
  • B. Fisher and T. Todorov, A Commutative Product with Distribution Vectors, In: Journal of Mathematical and Physical Sciences, Vol. 25, No 2, April 1991, p.138--151.
  • Todor Todorov, Pointwise Kernels of Schwartz Distributions, In: Proceedings of the American Mathematical Society, Vol. 114, No 3, March 1992, p.817--819
  • S. Salbany and T. Todorov, Nonstandard and Standard Compactifications of Ordered Topological Spaces, In: Topology and its Applications, Vol. 47 (1992), p.35--52
  • S. Salbany and T. Todorov, Monads and Realcompactness, In: Topology and its Applications, Vol. 56 (1994), p.99--104
  • Todor Todorov, An Existence Result for a Class of Partial Differential Equations with Smooth Coefficients, In S. Albeverio, W.A.J. Luxemburg, M.P.H. Wolff (Eds.), Advances in Analysis, Probability and Mathematical Physics; Contributions to Nonstandard Analysis, Kluwer Academic Publishers, Dordrecht/Boston/London, Vol. 314, 1995, p. 107--121.
  • Todor Todorov, An Existence of Solutions for Linear PDE with $C^{\infty}$-Coefficients in an Algebra of Generalized Functions, In: Transactions of the American Mathematical Society, Vol. 348, 2, Feb. 1996, p. 673--689
  • T. Todorov, Pointwise Values and Fundamental Theorem in the Algebra of Asymptotic Functions, In: Non-Linear Theory of Generalized Functions (Eds: M. Grosser, G\"{u}nther H\"{o}rmann, M. Kunzinger and M. Oberguggenberger), Chapman & Hall/CRC Research Notes in Mathematics, 401, 1999, p.369-383 (available at arXivMathematics: (https://arxiv.org/abs/math/0601723)
  • M. Oberguggenberger and T. Todorov, An Embedding of Schwartz Distributions in the Algebra of Asymptotic Functions, In: International Journal of Mathematics & Mathematical Sciences, Vol. 21, No. 3 (1998), p.417--428.
  • S. Salbany and T. Todorov, Nonstandard Analysis in Topology: Nonstandard and Standard Compactifications, In: Journal of Symbolic Logic, 65, 4 (2000), p.1836-1840 (available at arXivMathematics: https://arxiv.org/abs/math/0601724)
  • T. Todorov and R. Wolf, Hahn field representation of A. RobinsonÕs asymptotic numbers, In: Nonlinear Algebraic Analysis and Applications, Proceedings of the International Conference on Generalized Functions (ICGF) 2000, Edited by A. Delcroix, M. Hasler, J.-A. Marti, and V.Valmorin, Cambridge Scientific Publishers, Cottenham, Cambridge, 2004, pp. 357-374 (available at arXivMathematics: https://arxiv.org/abs/math/0601722)
  • TodorD. Todorov, Back to Classics: Teaching Limits through Infinitesimals, In: International Journal of Mathematical Education in Science and Technology, 2001, vol. 32, no. 1, p. 1-20 (available at arXivMathematics: https://arxiv.org/abs/1108.4657)
  • TodorD.Todorov, Radius of Convergence of Power Series, In: International Journal of Mathematical Education in Science and Technology, Vol. 34, Number 2, March-April, 2003 (p. 277-280)
  • Todor D. Todorov, Existence and uniqueness of $v$-asymptotic expantions and Colombeau's generalized numbers, In: Journal of Mathematical Analysis and Applications, 312 (2005), p. 261-279 (available at arXivMathematics: (https://arxiv.org/abs/math/0601720)
  • Angel P. Popov and Todor D. Todorov, Exponentiation of $2\times 2$ and $3\times 3$ Matrices without Canonization, In: Mathematics and Education in Mathematics, 2006, Proceedings of the Thirty Fifth Spring Conference of the Union of Bulgarian Mathematicians, Borovets, April 5-8, 2006, pp. 344-353 (available at arXivMathematics: https://arxiv.org/abs/0712.2632)
  • Ray Cavalcante and Todor D. Todorov, A Lost Theorem: Definite Integrals In Asymptotic Setting, In: The American Mathematical Monthly, Volume 115, Number 1, January, 2008, pp. 45-56 (available at arXivMathematics: https://arxiv.org/abs/0804.3156v1)
  • Todor Todorov and Hans Vernaeve, Full Algebra of Generalzed Functions and Non-Standard Asymptotic Analysis, In: Logic and Analysis, Springer, Vol. 1, Issue 3, 2008, pp. 205-234 (available at arXivMathematics: https://arxiv.org/abs/0712.2603)
  • Todor D. Todorov, An axiomatic approach to the non-linear theory of generalized functions and consistency of Laplace transforms, In: Integral Transforms and Special Functions, Volume 22, Issue 9, September 2011, p. 695-708 (available at arXivMathematics: https://arxiv.org/abs/1101.5740)
  • Todor D. Todorov, Algebraic Approach to Colombeau Theory, In: San Paulo Journal of Mathematical Sciences, 7 (2013), no. 2, 127-142 (https://arxiv.org/abs/1405.7341)
  • James F. Hall and Todor D. Todorov, Ordered Fields, the Purge of Infinitesimals from Mathematics and the Rigorousness of Infinitesimal Calculus, Bulgarian Journal of Physics, Vol. 42 (2015) 99-127 - An issue dedicated to the centenary of the birth of Prof. Christo Yankov Christov (available at https://arxiv.org/abs/1509.03798)
  • Todor D. Todorov, Steady-State Solutions in an Algebra of Generalized Functions: Lightning, Lightning Rods and Superconductivity, Novi Sad Journal of Mathematics, Volume 45, Number 1, 2015 (available at (http://www.dmi.pmf.uns.ac.rs/nsjom/framepaper.htm)
  • {or} https://arxiv.org/abs/1509.03796)).

Master's Students

 

  • Guy Berger, Non-Standard Analysis, Multiplication of Schwartz Distributions and Delta-Like Solution of Hopf's Equation , Master Thesis, Cal Poly Library, San Luis Obispo, LD729.6.S52 M3 B47, 2005 (Available at: arXiv:0809.4322v1). Remark: This work was reported in the International Conference on Non-Standard Mathematics, Pisa, Italy, May 25-31, 2006 (http://www.dm.unipi.it/~nsm2006), in which Guy was rewarded with a scholarship from the Organizing Committee.
  • Ray Cavalcante, Reduction of the Number of Quantifiers in Real Analysis through Infinitesimals, Master Thesis, Mathematics Department, California Polytechnic State University, San Luis Obispo, 2007 (Available at: arXiv:0809.4814v1).

Senior Projects under Todor Todorov:

 

  • Ray Cavalcante, Axiomatic approach to integration: an alternative method of teaching integrals, Senior Project # 05-0323 (2005) in Kennedy Library of the California Polytechnic State University, San Luis Obispo, CA-93407 (see also: arXiv:0804.3156v1).
  • Mark Ireland, v-Asymptotic Analysis with Applications, Senior Project \# 07-0668 (2007) in Kennedy Library of the California Polytechnic State University, San Luis Obispo, CA-93407.
  • James F. Hall, Completeness of Ordered Fields, MS #1004, 2011 (http://digitalcommons.calpoly.edu/mathsp/3/).
  • Max Garcia, Filters and Ultrafilters in Real Analysis.

Related Content